Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Carrier of Hep B. Diagnosed with acute pancreatic and H. pylori. Suffering from yellow skin and eyes. Remedy?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
Hi Doctors -

I am a hep B carrier with HBSAG and negative for HBEAG which I believe it means my viral load does not replicate - Please correct me if I am wrong...I was diagnosed in the past with acute pancreatitis and H. pylori where I had pale stools, what appeared to be yellowing skin and eyes - both conditions have been successfully treated. However I am still experiencing the yellowish skin/pallor and yellowish eyes, discoloration of the soft palate, teeth, nails, (sometimes the palms and soles of feet) - One things that is confusing to me is that my bilirubin whenever test always comes up within the normal range - See below;

Bilirubin Total @ 0.5 range (0.2 - 1.2 mg/dL)

Bilirubin Direct @ 0.1 range (< = 1.2 mg/dL)

All my CBC and CMP come up normal as well, besides my Triglycerides and cholesterol that were a bit high - see below

Triglycerides @ 175 High range (0 -149 mg/dL)

LDL @ 139 High mg/dL range (0 - 99 mg/dL)

Amylase @ 135 range ( 31- 124 mg/dL)

Lipase @ 45 range (0 -50 mg/dL)

I have been also have pale/yellow stools, constipation (have to push hard), pale(yellowish) skin. What could be causing these symptoms besides the liver? My nails are not the normal pink anymore as they have become either dark pink and yellow when fingers are stretched. I really need help figuring this out.

I have also noticed pale conjunctiva - what I may have previously thought to be Jaundice was probably anemia of some sort....

I have tested for B12 and Folate both of which I am within the normal ranges

I have alse tested for Iron and that was normal as well.

I know there are several types of anemia, but which one is the one I am looking to zero in on. Perhaps red blood cell desctruction due to a perhaps malfunctioning spleen since I recently had a acute pancreatitis.

What are some causes of rapid destruction of rbcs? How can I go about checking to see if that is what I have?

also that I noticed my skin lightening to the point that it appears that I have loss of color in all parts of my body....again my liver enzymes have been within normal range, and billirubin as well.

Does high tryglicerides/ cholesterol have to do with it? my recent labs are as follows;

Triglycerides 175 mg/dL range (0 - 149)
LDL Cholesterol 139 mg/dL range (0 -99)

Also my neutrophills are a bit out whack;

Neurtophills 38 range (40 - 74)
Lymphs 53 range (14 - 46)

Posted Sat, 15 Jun 2013 in Abdominal Pain
Answered by Dr. Charles S Narasi 15 hours later

Thank you for contacting XXXXXXX with your query.

I went over all your lab results that you have included. You do have positive Hep-B antigen but you don't have antibodies. Your e-antigen is negative which means the level of infectivity , that is giving hepatitis to others is low in your case. Your viral load is also low and all your liver tests, especially enzymes are all normal. Your kidney function tests are normal. Your folate and B-12 levels are normal. Your serum iron level, iron binding capacity, tranferrin
levels are all normal. Only thing that is below normal is your Vit-D level.

You mention that you were treated for pancreatitis and also for H.Pylori. I am not sure whether you were told what caused the attack of pancreatitis. If they have ruled out gallstones by doing
a sonogram or an examination called ERCP then your pancreatitis may be autoimmune . I am assuming that you don't abuse alcohol.

Brittle nails with some change in color could be related to Vit-D deficiency. You need to start taking Vit-D supplements daily.

Constipation could be from a number of reasons. Not getting enough fiber in your diet or not enough fluid intake can do this.

Pale colored stool can indicate that your pancreas is not working very well after the attack of pancreatitis. You may be deficient in digestive enzymes. You need to have your stool tested for the
presence of neutral fat (Fat globules) and if positive , you may have a 72-hour quantitative stool measurement which would confirm about deficiency. There are good pancreatic supplements
available and your doctor can prescribe the same.

You do have somewhat high triglyceride level and you need to be on a low fat diet. You can also consult your doctor who can advice about medications to reduce the triglyceride level. If you are over the ideal body weight , losing about ten pounds would be very helpful.

You need to continue monitoring liver enzymes every 3 months. So long they remain normal , you don't need to go on special drug treatment for Hep-B.

I also suggest that you start taking a good Vit-B-Complex supplement along with Vit-E 800 i.u. daily along with 1000 mg. of Vit-C. A high protein diet, whole grain cereals, fresh fruits, vegetables are
a must in your diet.

Hope, I have given enough information that you can discuss with your doctor and take appropriate action.

I wish you the very best.
Above answer was peer-reviewed by
Follow-up: Carrier of Hep B. Diagnosed with acute pancreatic and H. pylori. Suffering from yellow skin and eyes. Remedy? 5 hours later
Thanks much for the thorough reply Dr. Narasi.... Attached are two photos that I have noticed pale gums and conjunctiva as well as skin (visible in my neck area)...My skin appears to pale all over - Could this be anemia? Can't be Iron, B12 nor Folate related since the levels were normal....What could it be? What type of anemia if any? Could it be lack of oxygen in blood? if so how would one treat it? PLEASE HELP.
Answered by Dr. Charles S Narasi 1 hour later

I did notice the pictures. From your lab reports, it does not appear that you are anemic. The only thing I can guess is, if your Hemoglobin and Hematocrit levels were higher before, may be with a slight drop now, you may be noticing the paleness. It is your perception.

With serum iron levels and transferrin levels being normal, you can rule out anemia.

Lower vitamin-D levels would not contribute to pallor of the conjunctiva or the palms.

I want you to start taking all the vitamins that I mentioned and see how you feel.

You can also have another complete Blood count in a couple of weeks to see if there has been any change to be sure.

I wish you well.
Above answer was peer-reviewed by
Follow-up: Carrier of Hep B. Diagnosed with acute pancreatic and H. pylori. Suffering from yellow skin and eyes. Remedy? 6 hours later
Thanks much for your reply Dr. Nasari

Attached is a picture what I look like now (very unwell Picture #2)... Picture#1 is what I looked like healthy....Is this my liver causing this? Do I have cirrhosis? Why are you suggesting the intake of the Vit C and B complex? Could it be the premature destruction of RBCs? Could it be a malfunctioning spleen? Besides what I have asked or suggested - what do you think it may be based on the information I have provided you? All my labs seem to be normal according to the readings however I don't normal nor healthy - there is clearly something wrong besides the liver. PLEASE HELP - PLEASE give me a direction or some hints of what it may be... I have been already taking those vitamins and I seem to be in the same state or not getting better.

Is it possible at all that although my liver enzymes appear normal, that perhaps my liver is failing? The high triglycerides and cholesterol is it due to my possibly failing liver? My facial hair and scalp hair feel very course now as opposed to before - my hair follicles are inflamed as a result of food intolerances.
Answered by Dr. Charles S Narasi 10 hours later

I looked at all the pictures that you have attached and I know your healthy days picture is great.

At this point in time , there is no indication that you have cirrhosis which is very advanced liver disease.

If you had this , your liver tests would be very abnormal and your protein levels would be low. You would have fluid in the belly and swelling of the legs. You don't have these. As for destruction of red blood cells in the spleen, that is called hemolysis. Again you would show continued low blood count and one of the liver enzymes called LDH(Lactate dehydrogenase)would be elevated along with reticulocyte count.

If you have not had your thyroid blood tests , get that done to make sure you don't have underactive thyroid.

Vit-C and Vit-E are good to heal the liver inflammation, as they are antioxidants. B-Complex is also very good for overall immunity. I recommend that you continue those. You have ,at this time, no evidence of liver failure or cirrhosis. You can get a sonogram of the liver to see if there are fatty

Follow the diet and try to relax as much as you can.

I wish you the very best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor